California, 2006

Wildfire in California, August 29 to 31, 2006

August 29 to 31, 2006 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 29, 1:00 PM PST, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 29, 1:00 PM PST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE AUG 29 2006

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE TROUGH WILL MOVE TO THE NORTH CAUSING
SLIGHT COOLING THROUGH THE MIDDLE OF THE WEEK. THE MARINE LAYER WILL
DEEPEN SLIGHTLY FOR MORE EXTENSIVE COASTAL LOW CLOUDS AND FOG. HIGH
PRESSURE ALOFT IS EXPECTED TO INCREASE A BIT OVER THE AREA FOR
SLIGHTLY WARMER DURING THE WEEKEND. SUBTROPICAL MOISTURE IS FORECAST
TO INCREASE TOWARD THE END OF THE WEEK FOR POSSIBLE THUNDERSTORMS
MAINLY OVER THE MOUNTAINS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WEAK TROUGH MOVING INTO THE PACIFIC NORTHWEST TODAY. IT WILL CAMP
OUT THERE THROUGH MID WEEK. MARINE LAYER ABOUT 1100 FEET DEEP THIS
MORNING. EXPECT IT WILL INCREASE TO ABOUT 1500 FEET AND POSSIBLY A
BIT DEEPER TONIGHT. STRATUS WILL FILL IN A BIT MORE TONIGHT IN THE
EAST PARTS OF ORANGE AND SAN DIEGO COUNTIES. THIS WILL CONTINUE
THROUGH MID WEEK. BAGGY END OF TROUGH WILL SAG OFF THE COAST TO THE
SOUTHWEST AS HIGH PRESSURE ALOFT MAKES A SLIGHT INCREASE OVER SOCAL
BY THE END OF THIS WEEK. SUBTROPICAL MOISTURE FORECAST TO BEGIN TO
INTRUDE INTO THE AREA BY THU AND CONTINUE THROUGH THE WEEKEND. WILL
START SLIGHT CHANCE ON THU AND KEEP IT GOING WITH LOW PROBABILITIES
THROUGH SAT. PRECIP FORECAST SHOWS A SPOT OVER NORTHERN BAJA...NEAR
THE BORDER...THU AND FRI AND THEN SOME SPOTS SHOW UP OVER SOCAL FOR
THE WEEKEND. NOT IMPRESSIVE YET BUT THUNDERSTORMS POSSIBLE OVER THE
MAINLY THE MOUNTAINS TOWARD THE END OF THE WEEK. CROSS SECTION SHOWS
LARGE INCREASE IN MOISTURE THU AND KEEPS IT GOING THROUGH AT LEAST
SAT WITH SOME SPORADIC DECREASES AND INCREASES THROUGH EARLY NEXT
WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE TODAY BUT WITH SOME CLOUDS AT THE
IMMEDIATE COAST AND ADJACENT COASTAL WATERS. THE MARINE LAYER IS
EXPECTED TO DEEPEN AS A WEAK SHORTWAVE PASSES TO THE NORTH...AND
THIS COULD DEVELOP AN INTERMITTENT EDDY. SO CEILINGS AND
VISIBILITIES WILL BE SLIGHTLY HIGHER TONIGHT WHEN THE CLOUDS COVER
THE COASTAL AIRPORTS AGAIN. BASES WILL ARRIVE BETWEEN 03-06Z AND
WILL BE AROUND 800-1200 FEET WITH TOPS 1500-2000 FEET. VISIBILITIES
WILL BE AROUND 3-5SM AT LOWEST. CLEAR OUT ON WED WILL BE AROUND 18Z.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...WHITLOW
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 29, 3:00 PM PST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE AUG 29 2006

CAZ042-043-048-050-055>058-060>062-301100-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHWEST CALIFORNIA.

.DAY ONE...REMAINDER OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

DVA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Bernardino County Mountains

When
August 29, 3:02 PM PST to August 31, 10:00 PM PST
Where
San Bernardino County Mountains forecast zone
Property damage
$100,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.841, -116.178 (the zone’s center; the record gives no point)

The Emerald Fire burned 2,129 acres in the hills above highway 38 near Morton Peak. The fire destroyed two residences and two outbuildings. The cause of this fire was not weather related.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2006Every state in 2006This day in weather historyWarnings in California, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532728.